U.S. doctors online nowAsk doctors free
NY
A 26-year-old male asked:

Can you overdose on vitamin b? i saw a post that said too much b6 can cause toxicity but i thought vitamin b was water soluble

1 doctor answer1 doctor weighed in
Dr. Randy Baker
Holistic Medicine 42 years experience
Taking lots 4 months: I think of overdose as a single high dose causing harm & taking a large single dose of b6 won't cause harm. However, taking high doses of b6 daily for months (usually at least 1000 mg but rarely as low as 200 mg) can cause toxicity symptoms, most commonly peripheral neuropathy (tingling & numbness), also headaches, fatigue & irritability, which usually dissipate upon stopping b6. See comment:.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Randy Baker
Dr. Randy Baker commented
Holistic Medicine 42 years experience
Provided original answer
You are correct that B6 is water soluble and generally water soluble vitamins are not thought to cause toxicity. B6 is the only one and no one knows why. But most people have to take really large amounts for months for this to happen.
Mar 23, 2013

Related questions

A 39-year-old female asked:
Does an over active bladder cause depletion of water soluble vitamins?
1 doctor answer2 doctors weighed in
A 32-year-old male asked:
Why would my vitamin b6 blood levels be high? Is this from toxicity or deficiency?
1 doctor answer1 doctor weighed in
A 39-year-old member asked:
How long do the symptoms of vitamin B6 toxicity last?
2 doctor answers10 doctors weighed in
A 31-year-old male asked:
Can neuropathy from b6 toxicity reverse itself after discontinued vitamin usage?
1 doctor answer1 doctor weighed in
A 16-year-old member asked:
What is the toxicity of vitamin b6?
2 doctor answers4 doctors weighed in
Last updated Jun 5, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.